Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 12, NWS Mobile, AL

February 22, 2017

NWS Mobile, AL issued this small craft advisory at Feb 22, 2017, 9:54 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 9:54 AM CST (15:54 UTC)
Expired
Feb 22, 2017, 2:37 PM CST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

479 
WHUS74 KMOB 221554
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
954 AM CST WED FEB 22 2017

GMZ655-670-675-230000-
/O.NEW.KMOB.SC.Y.0012.170222T1554Z-170223T0000Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
954 AM CST WED FEB 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WHERE...FLORIDA WATERS OUT 20 NM, FLORIDA WATERS 20 TO 60 NM, 
  ALABAMA WATERS 20 TO 60 NM

* SMALL CRAFT IMPACTS...NORTH WINDS OR FREQUENT GUSTS OF 18 TO 23
  KNOTS AND BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
098 
WHUS74 KMOB 222037
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CST WED FEB 22 2017

GMZ655-670-675-222145-
/O.CAN.KMOB.SC.Y.0012.000000T0000Z-170223T0000Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
237 PM CST WED FEB 22 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE STRONG WINDS WHICH PROMPTED THE SMALL CRAFT ADVISORY HAVE
SUBSIDED SUFFICIENTLY TO CANCEL THE ADVISORY. SMALL CRAFT SHOULD
EXERCISE CAUTION HOWEVER WELL OFFSHORE THROUGH THE EARLY EVENING
HOURS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 6:17 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 22, 6:17 AM CST, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
617 AM CST Wed Feb 22 2017

.DISCUSSION...See updated information below.

&&

.UPDATE...Dense fog continues to form over extreme western parts
of sw AL and all inland areas of se MS. A dense fog advisory is
now in effect for these locations through 9 am cst. 32/ee

&&

.MARINE...Northerly winds and seas will build to exercise caution
levels later today and tonight mostly over the open gulf waters
of Al and NWFL...including inland bays and sounds generally east
of Pensacola...in the wake of a surface low that deepens off the
northwest Florida coast. 32/ee

&&

.AVIATION...
12Z issuance...IFR to MVFR cigs and visibilities through 22.15z
followed by VFR conditions through about 23.03z then MVFR to IFR
through 23.12z. Winds will north at 3 to 5 knots early today
becoming northeast increasing to 5 to 10 knots with higher gusts
mostly to the east by late morning and afternoon diminishing to 3
to 5 knots this evening and overnight. 32/ee

&&

.PREV DISCUSSION... /issued 512 AM CST Wed Feb 22 2017/

NEAR TERM /Now Through Wednesday night/...A broad upper low over
lower MS this morning is progged to shift SE over the adjacent
Gulf waters of MS/AL and NWFL by 12z this morning then further
southeast to the west central FL coast by 00z Thu. At the sfc low
pressure continues to develop over the adjacent Gulf waters
mostly south of the FL panhandle or generally ahead of the main
upper system progged to meander and drift southward through 12z
thu. With this pattern scattered rainshowers will linger over
eastern sections of the forecast area early today then shift east
this afternoon and tonight. Will continue to mention fog in the
forecast for early today and again overnight and early wed
morning. Skies will be mostly cloudy through this morning then
begin to gradually clear from west to east by late afternoon and
evening. High temps today will be a tad above seasonal norms
ranging from the lower 70s for most inland areas and the upper 60s
to near 70 along the immediate coast. With clearing generally
from west to east lows tonight will range from the lower to middle
50s to the west and the mid to upper 50s to the east. 32/EE

SHORT TERM /Thursday Through Friday night/...Anomalous mid/upper
level low pressure area (and associated surface reflection) is
still expected to be situated over south Florida around 12Z
Thursday. This low pressure area is expected to weaken and move
east into the northern Bahamas Thursday night and then on to the
northeast off into the Atlantic through Friday night. Deep layer
ridging will move east across the forecast area as the low moves
away Thursday through early Friday, maintaining a dry forecast. On
Friday, an upper trough developing over the northern plains states
and associated surface low pressure over the Great Lakes will send
a trailing cold front toward our forecast area from the west. This
front is expected to move south across our area Friday night,
bringing increased clouds and a slight chance for showers. High
temperatures both Thursday and Friday expected to be well above
normal, in the upper 70s and lower 80s. Low temperatures mainly in
the 50s, except for near 60 at the coast. 12/DS

LONG TERM /Saturday Through Tuesday/...Surface ridge drifts south
and east over the forecast area Saturday through early Monday,
with generally clear skies and no precipitation expected. Surface
winds initially northwesterly, but veering to east and eventually
south-southeast by Monday as the ridge axis shifts east. No precipitation
anticipated through long term period, except possibly at end of period
on Tuesday as persistent onshore flow and increasing moisture produce
enough instability for isolated showers. Cooler near normal
temperatures at the beginning of the long term period in the wake
of Friday nights frontal passage. Highs Saturday in the mid 60s to
lower 70s and in the low to mid 60s on Sunday, then gradually
warming into the mid/upper 70s once again Monday and especially
Tuesday. Much colder Saturday night with lows ranging from mid 30s
interior areas to the low/mid 40s coastal counties. Lows Sunday
night moderate into the low 40s inland and low 50s at the coast,
and to the mid 50s inland to lower 60s at the coast by Monday
night. 12/DS

MARINE...A deep upper low pressure center will move southeast across
the marine area today and tonight leading to a light to moderate
offshore flow early today then builds later this afternoon and
tonight in response to an associated surface low deepening over the
adjacent Gulf waters of the central FL panhandle. As a result
small craft will have to exercise caution tonight and Thu morning,
mostly offshore. A light southerly wind flow will develop late Thu
into Fri ahead of a cold front that is expected to move across
the marine area late Fri night into early Sat. A moderate to
strong offshore flow will follow in the wake of the front Sat
through early Sun. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 9 AM CST this morning for ALZ051-052-
     261-263-265.

FL...None.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ067-075-
     076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 22, 5:50 AM CST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
550 AM CST Wed Feb 22 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
550 AM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Areas of fog...locally dense in some locations...can be expected
early today reforming again late tonight and early wednesday
morning.

A moderate risk for rip currents will continue along the gulf
beaches of Alabama and northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Areas of fog...locally dense in some locations...can be expected
late thursday night and early friday morning.

A moderate risk for rip currents will continue along the gulf
beaches of Alabama and northwest Florida on wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-231200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
550 AM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft can be expected over the open
gulf waters of Alabama and Northwest florida this afternoon and
tonight.

Areas of fog...locally dense in some locations...can be expected
early today reforming again late tonight and early wednesday
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Areas of fog...locally dense in some locations...can be expected
late thursday night and early friday morning.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:00 AM CSTDense Fog AdvisoryMOBChoctaw, Mobile, Washington3 hr

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.